Alert archive / Indiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 113, NWS Northern Indiana

June 25, 2019LaPorte County, Saint Joseph County, Indiana; Berrien County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 25, 2019, 6:24 PM CDT for LaPorte County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2019, 6:24 PM CDT (23:24 UTC)
Expired
Jun 25, 2019, 7:15 PM CDT
In force
51 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:30 PM CDTHAIL 0.72 N Hudson Lake, INDIME SIZED HAIL BETWEEN MILE MARKER 58 AND 61 ON THE TOLL ROAD.
Jun 25, 6:45 PM CDTHAIL 1New Carlisle, IN
Jun 25, 7:00 PM CDTHAIL 0.751 N Crumstown, IN
Jun 25, 7:10 PM CDTHAIL 0.754 E Crumstown, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

718 
WUUS53 KIWX 252324
SVRIWX
INC091-141-MIC021-260015-
/O.NEW.KIWX.SV.W.0113.190625T2324Z-190626T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
724 PM EDT Tue Jun 25 2019

The National Weather Service in Northern Indiana has issued a

* Severe Thunderstorm Warning for...
  St. Joseph County in north central Indiana...
  Northeastern La Porte County in northwestern Indiana...
  South central Berrien County in southwestern Michigan...

* Until 815 PM EDT/715 PM CDT/.

* At 724 PM EDT/624 PM CDT/, a severe thunderstorm was located near
  Three Oaks, or 7 miles northeast of La Porte, moving east at 35
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  South Bend, Mishawaka, La Porte, Georgetown, Granger, Gulivoire
  Park, North Liberty, New Carlisle, Three Oaks, Lakeville, Roseland,
  Galien, Indian Village, Byron, Union Pier, Hudson Lake,
  Chain-o-lakes, Rolling Prarie, Crumstown and Hesston.

This includes the following highways...
 Interstate 80 in Indiana between mile markers 48 and 83.
 Interstate 94 in Michigan between mile markers 2 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4167 8680 4184 8669 4173 8610 4148 8631
TIME...MOT...LOC 2324Z 290DEG 30KT 4171 8664 

HAIL...1.00IN
WIND...60MPH
 
$$

Brown
2 follow-up statements
437 
WWUS53 KIWX 252339
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
739 PM EDT Tue Jun 25 2019

INC091-141-MIC021-260015-
/O.CON.KIWX.SV.W.0113.000000T0000Z-190626T0015Z/
St. Joseph IN-La Porte IN-Berrien MI-
739 PM EDT Tue Jun 25 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
EDT/715 PM CDT/ FOR ST. JOSEPH...NORTHEASTERN LA PORTE AND SOUTH
CENTRAL BERRIEN COUNTIES...

At 739 PM EDT/639 PM CDT/, a severe thunderstorm was located near New
Carlisle, or 11 miles west of South Bend, moving east at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
South Bend, Mishawaka, La Porte, Georgetown, Granger, Gulivoire Park,
North Liberty, New Carlisle, Lakeville, Roseland, Galien, Indian
Village, Byron, Hudson Lake, Chain-o-lakes, Rolling Prarie, Crumstown
and Lydick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4163 8670 4182 8658 4173 8610 4148 8631
TIME...MOT...LOC 2339Z 290DEG 30KT 4167 8648 

HAIL...1.50IN
WIND...60MPH
 
$$

Brown
036 
WWUS53 KIWX 252353
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
753 PM EDT Tue Jun 25 2019

MIC021-260003-
/O.CAN.KIWX.SV.W.0113.000000T0000Z-190626T0015Z/
Berrien MI-
753 PM EDT Tue Jun 25 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERRIEN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT/900
PM CDT/ for north central and northwestern Indiana...and southwestern
Michigan.

LAT...LON 4176 8652 4173 8610 4148 8631 4158 8658
TIME...MOT...LOC 2353Z 290DEG 30KT 4163 8633 

$$

INC091-141-260015-
/O.CON.KIWX.SV.W.0113.000000T0000Z-190626T0015Z/
St. Joseph IN-La Porte IN-
753 PM EDT Tue Jun 25 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
EDT/715 PM CDT/ FOR CENTRAL ST. JOSEPH AND NORTHEASTERN LA PORTE
COUNTIES...

At 753 PM EDT/653 PM CDT/, a severe thunderstorm was located near
Gulivoire Park, moving east at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
South Bend, Mishawaka, Georgetown, Gulivoire Park, Granger, North
Liberty, New Carlisle, Lakeville, Roseland, Indian Village, Hudson
Lake, Chain-o-lakes, Crumstown and Lydick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4176 8652 4173 8610 4148 8631 4158 8658
TIME...MOT...LOC 2353Z 290DEG 30KT 4163 8633 

HAIL...1.50IN
WIND...60MPH
 
$$

Brown

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:04 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 25, 6:04 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
704 PM EDT Tue Jun 25 2019

.SYNOPSIS...
Issued at 704 PM EDT Tue Jun 25 2019

Isolate strong to severe storms will march eastward along and north
of the Indiana Michigan stateline this evening. Otherwise warmer and
humid Wednesday with high temperatures ranging from the mid 80s over
southern Lower Michigan to near 90 into west central Indiana.
There is a chance for thunderstorms as well Wednesday afternoon
and evening, mainly from US 30 south.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 342 PM EDT Tue Jun 25 2019

Primary focus on conditional risk for strong/damaging winds this
evening, primarily over northwest IN into south central Lower MI.
Combination of succinct MCV near KDBQ at 17 UTC to track eastward
along WI/IL border in concert with eastern periphery of 700-500 mb
EML with mid level lapse rates of 7-7.5 C/km. Inverted V type
soundings with progged DCAPE 800-1000 J/kg, moderately strong mid
level flow favors wind as primary risk. Will continue to monitor
for upstream convection development downstream of MCV later this
afternoon over southern WI/northern IL. Diminishing downstream
severe risk early tonight to limit areal/temporal extent. This
owing largely to more stable air with pool of upper 50s/near 60F
surface dewpoints over eastern CWA and diurnal loss of surface
insolation.

For Wednesday, should the evening/early tonight progress as
expected, an east to west boundary will layout through southern
CWA. Strong surface insolation anticipated with temperatures on
the higher end of guidance. Another aforementioned east-southeast
shunt off primary southern Plains to southern MN EML expected amid
southern periphery of blocked CONUS with subtle northward build
of west TX ridge. Convective chances, primarily along and south of
Route 30, focused near aforementioned boundary. Timed a bit later
21-03 UTC per composite of larger scale model timing of embedded
shortwave arrival, presently over Bitteroots.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 342 PM EDT Tue Jun 25 2019

Difficult long term with respect to thunderstorm risk next
several days. Blocking pattern favors at least low chances and
followed blend for now. Some potential for a cooler more stable
airmass that is not reflected in the blend by early next week.
This in response to possible back door cold front amid building
mid level heights over central Plains nosing into Upper Midwest
with a slow eastward progression as Pacific Northwest vortex
finally begins to break through block.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 704 PM EDT Tue Jun 25 2019

VFR xpcd through the period. Potential exception invof KSBN 00-01Z
given upstream supercell over the lake but uncertain if it carries
that far each. Will carry VCTS for now and amend if needed.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy/T
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 25, 2:22 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
322 PM EDT Tue Jun 25 2019

INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-261230-
Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
322 PM EDT Tue Jun 25 2019 /222 PM CDT Tue Jun 25 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

There is a chance for isolated thunderstorms into early this
evening. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be periodic chances for thunderstorms Wednesday through
Monday. Widespread severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-261230-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
322 PM EDT Tue Jun 25 2019

...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a chance for thunderstorms late this afternoon and evening
which may cause locally higher winds and waves.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be periodic chances for thunderstorms Thursday through
Monday.

INZ003>005-MIZ077>079-261230-
La Porte-St. Joseph IN-Elkhart-Berrien-Cass MI-St. Joseph MI-
322 PM EDT Tue Jun 25 2019 /222 PM CDT Tue Jun 25 2019/

...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a chance for isolated severe thunderstorms late this
afternoon into early this evening. Localized damaging wind gusts are
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be periodic chances for thunderstorms Thursday through
Monday. Widespread severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:33 PM CDTSpecial Weather StatementIWXGrant42 min
Jun 24, 7:35 PM CDTSpecial Weather StatementIWXNoble40 min
Jun 24, 7:48 PM CDTSpecial Weather StatementIWXKosciusko42 min
Jun 24, 8:13 PM CDTSpecial Weather StatementIWXDeKalb, LaGrange, Noble, Steuben47 min
Jun 24, 8:15 PM CDTSpecial Weather StatementIWXHuntington45 min
Jun 24, 8:18 PM CDTSpecial Marine WarningIWX27 min
Jun 24, 8:56 PM CDTSpecial Weather StatementIWXJay34 min
Jun 25, 4:54 PM CDTSpecial Marine WarningIWX96 min
Jun 25, 5:49 PM CDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph41 min
Jun 25, 6:44 PM CDTSevere Thunderstorm WarningIWXElkhart31 min
Jun 25, 6:56 PM CDTTornado WarningIWXLaPorte, Saint Joseph12 min
Jun 25, 5:34 PM CDTSevere Thunderstorm WarningIWXBerrien, Cass41 min
Jun 25, 6:11 PM CDTSevere Thunderstorm WarningIWXBerrien, Cass17 min
Jun 25, 6:27 PM CDTSpecial Weather StatementIWXCass33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2019Severe Thunderstorm Warnings in Michigan, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.